Alert archive / Colorado / Tornado Warnings in 2019
Tornado Warning 14, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 26, 2019, 5:50 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 5:50 PM MDT (23:50 UTC)
- Expired
- May 26, 2019, 6:15 PM MDT
- In force
- 25 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:01 PM MDT | FUNNEL CLOUD | 16 S Bethune, CO | FUNNEL CLOUD REPEATEDLY FORMED AND LOWERED BUT DID NOT TOUCH THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:27 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WFUS53 KGLD 262350
TORGLD
COC017-063-270015-
/O.NEW.KGLD.TO.W.0014.190526T2350Z-190527T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
550 PM MDT Sun May 26 2019
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Northeastern Cheyenne County in east central Colorado...
Southeastern Kit Carson County in east central Colorado...
* Until 615 PM MDT.
* At 550 PM MDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Cheyenne Wells, moving northeast at 25
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Cheyenne and southeastern Kit Carson Counties in east
central Colorado.
This includes Highway 385 between mile markers 153 and 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3882 10228 3890 10249 3916 10240 3913 10207
TIME...MOT...LOC 2350Z 205DEG 23KT 3893 10235
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
0241 follow-up statement
580
WWUS53 KGLD 270012
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
612 PM MDT Sun May 26 2019
COC017-063-270022-
/O.EXP.KGLD.TO.W.0014.000000T0000Z-190527T0015Z/
Cheyenne CO-Kit Carson CO-
612 PM MDT Sun May 26 2019
...THE TORNADO WARNING FOR NORTHEASTERN CHEYENNE AND SOUTHEASTERN KIT
CARSON COUNTIES IN EAST CENTRAL COLORADO WILL EXPIRE AT 615 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.
LAT...LON 3882 10228 3890 10249 3916 10240 3913 10207
TIME...MOT...LOC 0012Z 205DEG 23KT 3905 10228
$$
024What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 26, 5:25 PM MDT, 25 minutes earlier.
Area forecast discussion, May 26, 5:25 PM MDT, 25 minutes before
Area Forecast Discussion National Weather Service Goodland KS 525 PM MDT Sun May 26 2019 .SHORT TERM...(This evening through Wednesday) Issued at 125 PM MDT Sun May 26 2019 Tonight...a line or broken line of strong to severe thunderstorms is expected to exit the forecast area around or shortly after midnight. Low temperatures range from the mid 40s to low 50s in far eastern Colorado to around 60 in Norton and Graham counties. Monday...its possible for a few strong to severe thunderstorms to develop in the late afternoon to overnight hours across the far east and northwest zones. The Storm Prediction Center has areas from near McCook to Hill City east in a slight risk for severe storms. Southerly winds increase in the afternoon with gusts in the 25 to 35 mph range along and south of the interstate. High temperatures in the mid 70s to mid 80s. Low temperatures range from the low to mid 40s west, mid 50s east. Tuesday...general idea is for an upper level low pressure area to reach southwest Nebraska by the end of the day then into northeast Nebraska by 12z Wednesday morning. Some wraparound showers and thunderstorms are possible, mainly across the northwest 1/2 of the area. Afternoon temperatures will be much cooler with readings ranging from the low to mid 60s in the west to the upper 70s in the east. Low temperatures in the low 40s west, low 50s east. Wednesday...generally dry weather currently expected. High temperatures in the 60s, low temperatures in the 40s. .LONG TERM...(Thursday through Sunday) Issued at 125 PM MDT Sun May 26 2019 Thursday...dry weather currently expected. High temperatures in the low to mid 70s. Lows in the mid 40s to low 50s. Friday...some weak disturbances move across the area from the west/southwest supporting spotty chances for thunderstorms. High temperatures in the mid 70s to low 80s. Low temperatures in the mid 40s to around 50 west, mid 50s east. Saturday...little change from Friday with a chance of afternoon thunderstorms. High temperatures in the mid 70s to low 80s. Lows in the upper 40s west to mid 50s east. Sunday...chance of afternoon thunderstorms as weather disturbances move through from the west. High temperatures in the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 525 PM MDT Sun May 26 2019 KGLD and KMCK will see a chance of strong to severe thunderstorms from taf issuance through approximately 02z (KGLD) and 04z (KMCK). Wind gusts to 45kts possible along with sub vfr cigs and vis in heavy rain. Hail is also possible. For the rest of the period am expecting vfr conditions with winds veering to the southwest through sunrise Monday morning then backing to the south and increasing in the afternoon. KGLD could see gusts around 25kts by late afternoon. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, May 26, 1:35 PM MDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 135 PM MDT Sun May 26 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 135 PM MDT Sun May 26 2019 /235 PM CDT Sun May 26 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe thunderstorms will increase in coverage and intensity through the remainder of the afternoon and into the mid evening moving in a northeast to east direction. The primary threats will be hail to three inches in diameter, wind gusts to 75 mph, a few tornadoes, and locally heavy rainfall which may cause flash flooding. The line or broken line of severe storms is expected to exit the area around or shortly after midnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... For Monday, isolated thunderstorms will be possible over the northern and eastern portions of the area. A few of these storms could become severe with large hail being the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening.
In the hours before
Special weather statement, May 26, 5:13 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Goodland KS
613 PM CDT Sun May 26 2019
KSZ014-028-029-262330-
Gove KS-Thomas KS-Logan KS-
613 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...
NORTHEASTERN LOGAN AND NORTHWESTERN GOVE COUNTIES UNTIL 630 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Oakley, moving north at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Colby, Oakley, Monument and Mingo.
This includes Interstate 70 in Kansas between mile markers 55 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
and west central Kansas.
LAT...LON 3898 10102 3937 10104 3935 10072 3923 10072
3897 10079
TIME...MOT...LOC 2313Z 184DEG 39KT 3905 10090
024Special weather statement, May 26, 5:18 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Goodland KS
518 PM MDT Sun May 26 2019
COZ092-262345-
Cheyenne County CO-
518 PM MDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 545 PM MDT...
At 518 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Cheyenne Wells, moving northeast at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Cheyenne Wells, Firstview and Arapahoe.
This includes Highway 385 between mile markers 142 and 168.
A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.
LAT...LON 3876 10258 3905 10238 3905 10232 3891 10209
3865 10240
TIME...MOT...LOC 2318Z 216DEG 31KT 3878 10244
024Local storm report, May 26, 5:22 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD SELDEN 39.55N 100.57W
05/26/2019 SHERIDAN KS LAW ENFORCEMENT
DISPATCH REPORTED HIGHWAY 283 IN SELDEN
FLOODED AROUND 425 PM MDT BUT AS OF 510 PM
MDT THE WATER HAS RECEDED.
&&
JNLocal storm report, May 26, 5:27 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM FLASH FLOOD 1 SW GOODLAND 39.33N 101.73W
05/26/2019 SHERMAN KS LAW ENFORCEMENT
DISPATCH REPORTED SOME FLOODING ON COMMERCE
ROAD NEAR EXIT 17. WALMART ENTRANCE AND
ADJACENT SIDE ROADS ARE SEEING FLOODING.
&&
JNLocal storm report, May 26, 5:28 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLASH FLOOD GOODLAND 39.35N 101.71W
05/26/2019 SHERMAN KS LAW ENFORCEMENT
DISPATCH REPORTED WATER OVER MUCH OF ROADWAY
NEAR 7TH AND CALDWELL.
&&
JNSpecial weather statement, May 26, 5:36 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Goodland KS 536 PM MDT Sun May 26 2019 KSZ027-270000- Wallace KS- 536 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALLACE COUNTY UNTIL 600 PM MDT... At 536 PM MDT, Doppler radar was tracking a strong thunderstorm near Sharon Springs, moving north at 50 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sharon Springs and Wallace. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 900 PM MDT for west central Kansas. LAT...LON 3873 10163 3875 10192 3904 10191 3904 10158 TIME...MOT...LOC 2336Z 190DEG 43KT 3886 10180 024
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:33 AM MDT | Dense Fog Advisory | GLD | Cheyenne, Kit Carson, Yuma | 4 hr |
| May 26, 10:05 AM MDT | Dense Fog Advisory | GLD | Yuma | 115 min |
| May 26, 2:43 PM MDT | Special Weather Statement | GLD | Cheyenne | 17 min |
| May 26, 3:52 PM MDT | Special Weather Statement | GLD | Cheyenne | 23 min |
| May 26, 4:17 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 43 min |
| May 26, 4:44 PM MDT | Tornado Warning | GLD | Cheyenne | 31 min |
| May 26, 5:14 PM MDT | Flash Flood Warning | GLD | Cheyenne | 96 min |
| May 26, 5:18 PM MDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| May 26, 5:25 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 50 min |
Nearby
Tornado Warnings in Colorado, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.